Viewer Comments: Rhabdomyolysis - Describe Your Experience

Patient Comments & Reviews

The eMedicineHealth doctors ask about Rhabdomyolysis:

Rhabdomyolysis - Describe Your Experience

Please describe your experience with Rhabdomyolysis.

Anonymously share your comment to help others.Patient Discussions FAQs

Comment from: Ella, 55-64 Female (Patient) Published: September 22

I was airlifted to a hospital with suspected stomach bleed. Because the NHS (National Health Service) do not recognize 'tender' as a description of pain they neglected me for some hours at the end of which they realized I was too ill to be moved for x-ray so x-ray came to me. Then they put 2 pillow sized bags of saline into my arms and made me drink an entire jug of water. I lost nearly a stone in weight in one weekend and now feel much reduced, as I think I may have rhabdomyolysis (or had it). So armed with the information from your site I'm off to see my general physician. Thank you very much.

Comment from: grateful in texas, 45-54 Female (Patient) Published: June 30

Four years ago I had a liver transplant. Approximately 2 weeks post transplant, I developed MRSA, could not be weaned off of the ventilator and during lab work it was noted that my CPK was over 5,000 so the docs called in my family thinking it was a heart attack. After additional testing they realized it was Rhabdo. My kidneys were already not working and I was on continuous dialysis. Spent 28 days in ICU but my kidneys regained their function. It took me a long time to fully recover because I was so weak I was unable to even lift my arms. Now I am fully functional four years later and liver is doing fine. I still have episodes of fatigue at times though.

Comment from: sparky, 55-64 Female (Patient) Published: September 10

I had always been strong, healthy, and overweight. Simvastatin was prescribed because of cholesterol. I became increasingly tired, felt flu like muscle weakness, tendinitis on both arms legs, headaches and dizziness as well as other symptoms that were not the "top two" the doctors asked about (cramps and pain). I had those intermittently, but passed them off as something I got from yard work, or hiking. After losing 30 pounds I was much weaker than before I began my prescription. I was sent to a heart doctor because blood tests came back showing muscle breakdown. Heart stress test was good, but the doctor was brainwashed into believing that if you could get cholesterol down under 180 you'd be wonderful. It almost killed me with the side affects. I quit my Statin, and 2 plus months later I am feeling better, but still not back to where I was. Statins work by suppressing the liver function. They keep the liver from manufacturing cholesterol, but also prevent it from accomplishing its other tasks including manufacturing other important body enzymes. For recovery you must take minerals --Magnesium selenium, calcium and more. One must take CoQ10, as this is what is necessary for liver to make for muscle repair and is suppressed by statins. Also need vitamins A and D. When on a statin you may not die from heart attack--your heart my just give out due to increased statin induced weakness affecting all the muscles.

Comment from: traderjo, 65-74 Male (Patient) Published: September 10

Five years ago I joined the Jupiter study of Crestor. I felt pain and muscle weakness with dark colored urine after the second month. I stopped the Crestor, and the pain subsided after a few days, but I still had all the other symptoms, vertigo, fatigue, weakness in my legs. Now after 5 years I feel that the symptoms have gotten worse except for the vertigo. At the time Astra Zeneca said to go to my family doctor who did blood work. He said there was no Kidney/liver damage.

Comment from: yaya704, (Caregiver) Published: September 11

I am a 63 year old healthy athletic male. I used to jog a lot but now speed bike a lot, about 100 miles per week. I over trained in late 2011 by biking two days in a row to keep up with younger guys. I live in hot Florida. Several days later, my urine turned dark reddish brown, and my heart rate at rest went to over 200. I could not eat or get out of bed. After three days in bed I called a nurse friend of mine who wanted to put me in the hospital. Blood tests confirmed rhabdomyolysis, but about two weeks later, all was well.

Comment from: david, 55-64 Male (Patient) Published: August 21

This is my fifth week since diagnosis and I am still weak, tired, thirsty, and above all out of breath. I just walked slowly for 20 minutes and I am exhausted. I was diagnosis exertional rhabdomyolysis. I'm 59.

Comment from: erie, 35-44 Male (Caregiver) Published: July 19

My husband was diagnosed with rhabdomyolysis. He has been hospitalized for two weeks with IV intake. He is not getting any better. The swelling of his feet, legs, ankles, and arms are horrible. He can't even lift his own legs to really walk and get in bed.

Must Read Articles Related to Rhabdomyolysis

Chemical Burns
Chemical Burns Chemical burns are irritation and destruction of human tissue from exposure to chemicals. Chemical learn more >>
Drug Overdose
Drug Overdose Overdoses of drugs or chemicals can be either accidental or intentional. Drug overdoses occur when a person takes more than the medically recommended dose. Over...learn more >>
Epilepsy
Epilepsy Epilepsy is a condition in which the brain repe...learn more >>

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Finder Tool

Need help identifying pills and medications?
Use the pill identifier tool on RxList.

Patient Comments & Reviews

The eMedicineHealth doctors ask about Rhabdomyolysis:

Rhabdomyolysis - Treatment

What was the treatment for your rhabdomyolysis?

Rhabdomyolysis - Symptoms

What symptoms did you experience with your rhabdomyolysis?



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.



Medical Dictionary